Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 61, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 14, 2012, 3:52 PM EDT for Bryan County, Chatham County, Liberty County, Georgia. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2012, 3:52 PM EDT (19:52 UTC)
- Expired
- May 14, 2012, 4:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Chatham County, GA, Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 100 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 3:56 PM EDT | HAIL 1 | 3 Ese Midway, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
097
WUUS52 KCHS 141952
SVRCHS
GAC029-051-179-142045-
/O.NEW.KCHS.SV.W.0061.120514T1952Z-120514T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT MON MAY 14 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 445 PM EDT
* AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR RETREAT...MOVING NORTHEAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
RETREAT...RICEBORO...HALFMOON LANDING...SUNBURY...BELFAST...
KELLER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3173 8148 3174 8149 3175 8148 3204 8105
3189 8094 3183 8103 3181 8103 3176 8107
3172 8112 3165 8135 3165 8141
TIME...MOT...LOC 1952Z 243DEG 17KT 3174 8137
$$
JAQ1 follow-up statement
829
WWUS52 KCHS 142021
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT MON MAY 14 2012
GAC029-051-179-142045-
/O.CON.KCHS.SV.W.0061.000000T0000Z-120514T2045Z/
LIBERTY GA-BRYAN GA-CHATHAM GA-
421 PM EDT MON MAY 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN CHATHAM...SOUTHEASTERN BRYAN AND SOUTHEASTERN LIBERTY
COUNTIES...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6
MILES NORTH OF DORCHESTER TO RETREAT...MOVING NORTHEAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
FORT MCALLISTER...HALFMOON LANDING...ISLE OF HOPE...KELLER...
MONTGOMERY...OSSABAW SOUND...RETREAT...RICEBORO...SANDFLY...SKIDAWAY
ISLAND...SUNBURY...THUNDERBOLT...VERNONBURG...WASSAW ISLAND...WINDSOR
FOREST AND CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3173 8148 3174 8149 3175 8148 3204 8105
3189 8094 3183 8103 3181 8103 3176 8107
3172 8112 3165 8135 3165 8141
TIME...MOT...LOC 2021Z 243DEG 17KT 3189 8138 3167 8147
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:43 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 14, 1:43 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 143 PM EDT MON MAY 14 2012 .SYNOPSIS... A BROAD AND WEAK AREA OF LOW PRESSURE AND A TRAILING COLD FRONT WILL MOVE VERY SLOWLY TOWARD THE SOUTHEAST COAST THROUGH THE MIDDLE OF THE WEEK...BEFORE SHIFTING INTO THE WESTERN ATLANTIC THURSDAY. HIGH PRESSURE WILL THEN BUILD IN FROM THE NORTH FRIDAY THROUGH MONDAY. LOW PRESSURE COULD FORM FAR OFFSHORE IN THE WESTERN ATLANTIC IN ASSOCIATION WITH A CLOSED LOW ALOFT SATURDAY THROUGH MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... EARLY MONDAY AFTERNOON...MULTICELL THUNDERSTORMS CONTINUED TO DEVELOP AND ADVANCE TOWARD THE E/NE ACROSS THE REGION. CONVECTION COVERAGE WAS GENERALLY ENHANCED ALONG A BROAD AXIS OF LOW LEVEL CONVERGENCE EXTENDING FROM THE NE GULF OF MEXICO THROUGH THE FORECAST AREA...WITHIN A DEEP LAYER CYCLONIC FLOW REGIME FEATURING WEAK SHORTWAVES/UPPER DIFFLUENCE AS DEPICTED BY WATER VAPOR IMAGERY. WITHIN THIS SYNOPTIC SCALE REGIME...THUNDERSTORM CLUSTERS/BANDS WERE FOCUSED ALONG NUMEROUS MESOSCALE BOUNDARIES. 0-6 KM SHEAR AROUND 25 KT AND SBCAPES AS HIGH AS 1500-2500 J/KG WILL CONTINUE TO SUPPORT AN ACTIVE CONVECTION REGIME FEATURING MULTICELL THUNDERSTORMS THIS AFTERNOON. MID LEVEL DRY AIR DEPICTED BY 12Z UPPER AIR OBSERVATIONS/ONGOING WATER VAPOR IMAGERY AND MESOSCALE THUNDERSTORM/BOUNDARY INTERACTIONS COULD BRIEFLY ENHANCE UPDRAFTS...SUPPORTING ISOLATED PULSE SEVERE EVENTS FEATURING DAMAGING MICROBURSTS AND EVEN LARGE HAIL. HOWEVER...WEAK MID LEVEL LAPSE RATES LESS THAN 6 C/KM AND COVERAGE OF CLOUDS/PRECIPITATION WILL LIMIT THE OVERALL THREAT FOR SEVERE WEATHER. ALSO...PWATS AROUND 1.5 INCH COULD SUPPORT VERY HEAVY RAINFALL RATES. HOWEVER...THUNDERSTORMS WILL CONTINUE TO MOVE STEADILY TOWARD THE NORTHEAST...LIMITING RESIDENCE TIME OF HEAVY RAINFALL...AND ANY LOCALIZED FLOODING THREAT SHOULD REMAIN LIMITED TO ECHO TRAINING SITUATIONS...IF ANY OCCUR. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... TONIGHT...VERY LITTLE CHANGE TO THE OVERALL PATTERN FROM THE AFTERNOON WITH THE LOSS OF DAYTIME HEATING...COVERAGE OF SHOWERS/STORMS WILL DIMINISH AND SHOULD BECOME INCREASINGLY CONFINED OFFSHORE. THE WEAK SURFACE LOW WILL REMAIN TO THE WEST WITH SW FLOW IN THE LOWER LEVELS...AND WITH LINGERING MOISTURE AT LEAST ISOLATED SHOWERS COULD CONTINUE TO DEVELOP THROUGH THE NIGHT. ANOTHER WARM NIGHT IS ON TAP WITH LOWS ONLY REACHING THE MID TO UPPER 60S. TUESDAY...SHORT WAVES WILL DROP INTO THE TROUGH FOUND ALIGNED NE TO SW FROM TENNESSEE TO TEXAS...KEEPING A DEEP SW FLOW AND A FEED OF SUB TROPICAL MOISTURE ACROSS THE SE STATES AND THE LOCAL FORECAST AREA. AT THE SAME TIME THERE IS THE BROAD AND WEAK LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT FOUND STRUGGLING TO MOVE EAST INTO THE SE PART OF THE COUNTRY. WITH WEAK NVA TO PREVAIL DURING THE FIRST PART OF THE DAY....MUCH OF OUR RAIN CHANCES WILL COME DURING THE AFTERNOON. MUCH OF THE DRIVING FORCE FOR CONVECTION WILL COME IN THE FORM OF DAYTIME HEATING...THE SEA BREEZE...AND ANY BOUNDARIES THAT FORM UPSTREAM FROM THE NEARLY STATIONARY COLD FRONT FOUND JUST THIS SIDE OF THE APPALACHIANS. PWATS ARE NEAR THE 75TH PERCENTILE FOR MID MAY...SO CHANCE POPS ARE IN ORDER FOR MOST LOCATIONS THE SECOND HALF OF THE DAY. ALTHOUGH MID LEVEL LAPSE RATES ARE POOR...OUR LOW LEVEL LAPSE RATES ARE MORE FAVORABLE. SBCAPE IN AS HIGH AS 1500-2000 J/KG AND LIFTED INDICES ARE NEAR -4 OR -5. BUT WITH DRY MID LEVEL AIR NOTED ON SOUNDINGS AND CROSS-SECTIONS...THE RISK FOR GUSTY WINDS CAN OCCUR IN A FEW OF THE STRONGER STORMS. BUT THIS RISK I NOT SUFFICIENT ENOUGH TO INCLUDE IN THE HAZARDOUS WEATHER OUTLOOK. WE DIDN/T GO AS HIGH AS THE LOW LEVEL THICKNESS FORECAST...BUT SOME COMPRESSIONAL HEATING AHEAD OF THE UPSTREAM COLD FRONT WILL YIELD MAX TEMPS IN THE MID AND UPPER 80S AWAY FROM THE SHORELINE. WEDNESDAY...THE POSITIVELY TILTED TROUGH ALOFT WILL MOVE INTO CLOSER PROXIMITY TO THE LOCAL AREA...WHILE ITS ASSOCIATED COLD FRONT MAKES FURTHER RELUCTANT HEADWAY TOWARDS US. ACTUALLY PART OF THE FRONT WILL MAKE IT TO THE COAST DURING THE AFTERNOON...BUT THAT/S NORTH OF THE LOCAL AREA. THE PART OF THE FRONT WE/RE MOST CONCERNED WITH WITH BE HESITANT IN MOVING IN...AS IT BECOMES PARALLEL TO THE FLOW ALOFT. STILL...WITH THE FRONT IN CLOSER PROXIMITY AND CONSIDERABLE MOISTURE YET AGAIN...WE/RE LOOKING AT A BETTER CHANCE OF SHOWERS AND T-STORMS. THERE IS THE LEFT FRONT QUAD OF THE UPPER LEVEL JET TO PROVIDE FORCING FOR ASCENT...AS UPPER DIVERGENCE AND DIFLUENCE OCCURS. THIS ALONG WITH SOME COLDER MID LEVEL AIR...AS 500 TEMPS DROP TO -13 OR -14C...WE MIGHT SEE SOME STRONG OR ISOLATED SEVERE T-STORMS. STRONG WINDS AND MAYBE SOME HAIL WITH WET BULB NEAR 9K FEET CAN OCCUR. HOWEVER...PROBABILITIES AND AREAL COVERAGE DOES NOT JUSTIFY INCLUDING IN THE HAZARDOUS WEATHER OUTLOOK. TEMPS WILL AGAIN REACH ABOVE SEASONAL NORMS. THURSDAY...IT LOOKS LIKE THE MID LEVEL TROUGH AND SURFACE COLD FRONT FINALLY MAKES IT INTO THE ATLANTIC. WHILE SOME DRIER AIR DOES WORK IN FROM THE NW...THE CLOSE PROXIMITY TO THE DIFFUSE FRONT AND THE SEA BREEZE SHOULD STILL PROVIDE US WITH SLIGHT CHANCE AND CHANCE POPS. HOWEVER...ADJUSTMENTS TO THE RAIN CHANCES MIGHT BE NEEDED IN LATER FORECASTS...PENDING THE TIMING OF THIS TRANSITION. LOWER AND MIDDLE 80S WILL BE COMMON. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... THE FORECAST FOR THE END OF THIS WEEK INTO THE EARLY PART OF NEXT WEEK IS STILL SOMEWHAT UP IN THE AIR...BUT CONSENSUS SUGGESTS THAT WE MIGHT GET BY WITH A FEW DAYS WITHOUT RAINFALL. THE TROUGH IN THE ATLANTIC WILL CLOSE OFF DURING FRIDAY...CAUSING A SURFACE LOW TO FORM SOMEWHERE OUT NEAR 30 NORTH AND 70 WEST. THAT LOW LOOKS TO MEANDER WELL OFFSHORE DURING AT LEAST THE WEEKEND...BEFORE TURNING NORTH AT SOME POINT EARLY NEXT WEEK AS THE CLOSED LOW OPENS AND LIFTS OUT. AT THE SAME TIME...STRONG HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH. LARGE SCALE SUBSIDENCE LOOKS TO TAKE HOLD...WHILE THE BEST LOW LEVEL CONVERGENCE REMAINS SOUTH OF THE AREA. THIS SHOULD KEEP THE AREA GENERALLY FREE OF RAINFALL...ALTHOUGH SOME COASTAL SHOWERS COULD CERTAINLY OCCUR. ADDITIONALLY....A TIGHTER PRESSURE GRADIENT WILL FORM AND BREEZY CONDITIONS WILL OCCUR EACH DAY FRIDAY THROUGH SUNDAY...ESPECIALLY OVER OUR COASTAL COUNTIES. THE DRIER AIR MASS WILL ALLOW FOR NIGHT TIME LOWS TO FALL INTO THE UPPER 50S ACROSS INTERIORS SECTIONS EACH NIGHT...WHILE AMPLE INSOLATION WILL BOOST DAYTIME HIGHS INTO THE LOWER 80S EACH AFTERNOON AWAY FROM THE COAST. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... EARLY AFTERNOON RADAR TRENDS SUGGEST THAT THUNDERSTORMS WILL IMPACT KCHS AND KSAV THIS AFTERNOON. WITHIN 18Z TAFS...INITIALLY INDICATED GUSTY WINDS BUT VFR CONDITIONS WITHIN THUNDERSTORMS...BUT EXPECT AMENDMENTS TO ADDRESS NEAR TERM CONVECTIVE TRENDS. OTHERWISE...VFR EXPECTED OUTSIDE ANY SHOWERS/TSTMS THIS AFTERNOON. TONIGHT...VFR THIS EVENING. ODDS FAVOR VFR THROUGH THE NIGHT BUT BRIEF MVFR OR LOWER CONDITIONS COULD OCCUR AT EITHER TERMINAL IF HEAVY RAIN OCCURS THIS AFTERNOON. THUNDERSTORMS SHOULD REDEVELOP TUESDAY...ESPECIALLY IN THE AFTERNOON...BUT PROB30 IS NOT YET JUSTIFIED PRIOR TO 18Z. EXTENDED AVIATION OUTLOOK...PERIODIC MVFR OR LOWER CONDITIONS WILL BE POSSIBLE TUESDAY PM THROUGH WEDNESDAY OR PERHAPS THURSDAY DUE TO LOW LEVEL MOISTURE AND SCATTERED SHRA/TSRA. VFR CONDITIONS WILL RETURN BY FRIDAY. && .MARINE... THIS AFTERNOON AND TONIGHT...AS THE WEAK SURFACE LOW TO THE WEST DRAWS SLIGHTLY CLOSER...S/SE WINDS WILL PREVAIL...ENHANCED BY THE SEA BREEZE THIS AFTERNOON. THEN LATE TONIGHT THE FLOW WILL VEER TOWARD THE SOUTHWEST. ASIDE FROM GUSTS AS HIGH AS 20 KT ESPECIALLY ON CHS HARBOR THIS AFTERNOON...WINDS ARE EXPECTED TO REMAIN AT OR BELOW 15 KTS THROUGH TONIGHT. SEA OF 2-4 FEET WITHIN NEARSHORE WATERS AND AS HIGH AS 5 FT BEYOND 20 NM SHOULD PREVAIL. ALTHOUGH PERIODIC SHOWERS AND T-STORMS WILL IMPACT THE COASTAL WATERS TUESDAY THROUGH THURSDAY...THE GENERAL WIND AND WAVE CONDITIONS WILL REMAIN WELL BELOW ANY SCA LEVELS. THAT COULD CHANGE LATE IN THE WEEK...WITH THE POTENTIAL FOR A DECENT PINCHING OF THE PRESSURE GRADIENT TO OCCUR. STRONG HIGH PRESSURE WILL BUILD OUT OF THE NE STATES THURSDAY NIGHT INTO THE WEEKEND...WHILE LOW PRESSURE FORMS FAR OFF THE SE COAST. THE RESULTING PRESSURE DIFFERENCE BETWEEN THESE TWO FEATURES WILL BE LARGE ENOUGH TO CAUSE WINDS AND SEAS TO LIKELY REACH HIGH ENOUGH WHERE SCA/S WILL BE REQUIRED LATER THIS WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...SPR SHORT TERM... LONG TERM... AVIATION...SPR MARINE...SPR
Hazardous weather outlook, May 14, 3:48 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 348 AM EDT MON MAY 14 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-150800- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 348 AM EDT MON MAY 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 14, 11:03 AM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1103 AM EDT MON MAY 14 2012
SCZ043-141530-
INLAND COLLETON-
1103 AM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 1130 AM EDT...
AT 1101 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR LOWCOUNTRY REGIONAL AIRPORT...MOVING
NORTHEAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COTTAGEVILLE AND ROUND O...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3306 8062 3306 8048 3304 8041 3294 8042
3286 8040 3279 8043 3292 8068
TIME...MOT...LOC 1503Z 218DEG 21KT 3294 8060Special weather statement, May 14, 12:49 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1249 PM EDT MON MAY 14 2012
SCZ043-044-141715-
DORCHESTER-INLAND COLLETON-
1249 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 115 PM EDT...
AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SPRINGTOWN...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CANADYS...COLLETON...DORCHESTER...HARLEYVILLE...INDIAN FIELD...
PADGETTS...REEVESVILLE...RUFFIN...SAINT GEORGE...SMOAKS...WALTERBORO
AND WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3328 8047 3326 8043 3327 8041 3309 8033
3285 8073 3309 8097 3310 8093 3307 8090
3309 8089 3313 8090 3314 8088 3334 8050
TIME...MOT...LOC 1650Z 222DEG 30KT 3312 8067Special weather statement, May 14, 12:54 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1254 PM EDT MON MAY 14 2012
GAZ116-117-119-138-139-141-141730-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND
BRYAN-INLAND LIBERTY-
1254 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN...
CHATHAM AND MCINTOSH COUNTIES THROUGH 130 PM EDT...
AT 1249 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR SUNBURY...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...FORT MCALLISTER...HALFMOON LANDING...KELLER...OSSABAW SOUND
AND SUNBURY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3165 8127 3176 8136 3196 8115 3185 8100
3183 8103 3182 8103 3181 8103
TIME...MOT...LOC 1654Z 234DEG 17KT 3175 8126Special weather statement, May 14, 1:25 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
125 PM EDT MON MAY 14 2012
SCZ043-048-049-141800-
BEAUFORT-COASTAL COLLETON-INLAND COLLETON-
125 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 200 PM EDT...
AT 125 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR WHITE HALL...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...GARDENS CORNER...GREEN POND...HENDERSONVILLE...RITTER...
SHELDON AND WHITE HALL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3296 8042 3285 8041 3276 8046 3270 8045
3258 8081 3270 8080 3278 8074
TIME...MOT...LOC 1726Z 244DEG 19KT 3274 8064Local storm report, May 14, 2:50 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT MON MAY 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND DMG 1 NE GREEN POND 32.75N 80.60W
05/14/2012 COLLETON SC 911 CALL CENTER
COLLETON COUNTY WARNING POINT REPORTED A TREE DOWN
ACROSS MAGWOOD BRYANT ROAD. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1200145
BDCSpecial weather statement, May 14, 3:35 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT MON MAY 14 2012
GAZ116-117-138>141-142000-
COASTAL BRYAN-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND BRYAN-INLAND
LIBERTY-INLAND MCINTOSH-
335 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN AND
MCINTOSH COUNTIES THROUGH 400 PM EDT...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LECOUNT...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...HALFMOON LANDING...JONES...RETREAT...RICEBORO...SOUTH
NEWPORT...SUNBURY...TOWNSEND...CROSSROADS AND MIDWAY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3158 8157 3169 8150 3170 8149 3172 8154
3189 8135 3171 8119 3150 8150
TIME...MOT...LOC 1935Z 232DEG 10KT 3168 8145
JAQThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 12:54 PM EDT | Special Weather Statement | CHS | Chatham | 36 min |
| May 14, 3:35 PM EDT | Special Weather Statement | CHS | Liberty | 25 min |
| May 14, 3:58 PM EDT | Special Weather Statement | CHS | Effingham | 32 min |
| May 14, 4:25 PM EDT | Special Weather Statement | CHS | Liberty | 35 min |
| May 14, 4:31 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham | 40 min |
| May 14, 5:22 PM EDT | Special Weather Statement | CHS | Jenkins | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.